MAUDE Adverse Event Report: ENDOLOGIX AFX2; DELIVERY SYSTEM

ENDOLOGIX AFX2; DELIVERY SYSTEM
Model Number BEA22-90/I16-30
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2024.The afx2 delivery system was inserted, and the bifurcated stent graft was deployed without a problem.When the physician pulled the contralateral cover, the contralateral limb was able to be deployed; but the yellow cover stopped after the deployment and the cover was unable to be retrieved.When the physician pulled with a strong force, the cover and wire were pulled out from the body, but the contralateral wire was broken.Approximately 1cm of the proximal portion of the wire remained inside the body and was still attached to the afx2 delivery system tip.The physician continued the procedure and deployed the ipsilateral limb.When removing the afx2 delivery system, the remaining part of the contralateral wire came off from the afx2 delivery system tip.The physician did not notice at that point.The afx vela suprarenal was inserted.The physician could feel a difference when adjusting the afx vela suprarenal position but did not notice that it was due to the detached contralateral wire.Afx vela suprarenal was deployed.The physician noticed a foreign material (the detached contralateral wire) in the superior mesenteric artery (sma) at the final angiogram.The detached contralateral wire was retrieved with a snare down to the left common iliac artery (cia).Cut down was performed at the left cia, and the detached contralateral wire was removed from the body.Angiogram was performed again, and the physician decided to end the procedure.The final patient status was not provided.
 
Additional Manufacturer Narrative
The device involved in this event are expected to be returned for evaluation; however, they have not yet been received.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device is expected to be returned.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix performed an evaluation of the returned afx2 bifurcated stent graft systems yellow contralateral wire, which was found detached, alongside an unidentified catheter device, and a minute fragment that may potentially be a portion of the contralateral wire.These items were received securely packaged within a large box and double-bagged.Upon examination, traces of blood and tissue residue were detected, prompting the need for decontamination procedures.Subsequently, a comprehensive visual inspection was carried out.The fragment of the broken possible contralateral wire was analyzed under a microscope.Endologix could not determine its material composition.The yellow contralateral wire arrived detached from the endograft system.The root cause for the reported issues could not be determined based on the visual analysis.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the intraoperative event of difficult to remove (contra wire), device damage during use (wire detachment), and additional sx procedure (wire retrieved) complaint are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.Endologix was unable to identify the contributing factors due to a lack of medical information.It should be noted the this was an off-label case as the neck measured 43.4mm and per the indications for use it should be between 18mm-32mm.The final patient status was reported to being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated.H3: device evaluated by manufacturer ¿ updated.H3: device returned to manufacturer for evaluation - updated.H6: investigation type codes ¿ remove code 4118.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
DELIVERY SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19053673
Report Number3011063223-2024-00054
Device Sequence Number15201681
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)261028
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA22-90/I16-30
Device Lot Number2730124003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2701588006)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale